I have lumps 2 weeks after voluma. Should I have it dissolved?

I had voluma injections along the jaw line. After two weeks I am still lumpy and it is painful. I went back to the doctor who says it looks fine. I think it looks awful. He then gave me an estimate for a face lift. Should I wait a couple of weeks and then ask for an injection to desolve the voluma ?

Doctor Answers 11

I have lumps 2 weeks after voluma. Should I have it dissolved?

Don't rush to dissolve the product.  Voluma is a wonderful filler and typically if injected deep enough should not cause lumps.  If you are simply feeling the product in the area it was injected but do not see any lumps, leave it alone and it will settle in a bit.  However, if there are visible irregularities on the skin then you may want to have that address with the dissolving medication.


Manhattan General Surgeon
4.4 out of 5 stars 22 reviews

Voluma- lumps

It would help if I could see a picture. I would wait a couple of weeks at least before dissolving it. First everyone's bodies are different, and it may take longer to settle in your face than other patients. Sometimes, you may feel the product (lump) but in general you should not be able to see it visually. When you have volume loss, and the product is placed you will feel something different. It is important not to visually see product, or placement of the product is incorrect than it may need to be dissolved. Also I was concerned why you should feel pain, often the pain goes away after 1-2 days, and I am wondering why you would be complaining of pain. I would contact your doctor again and review your concerns. 

Cheryl Perlis, MD, FACOG
Lake Bluff OB/GYN
5.0 out of 5 stars 5 reviews

Voluma and Lumps

Voluma is a fabulous product for lifting the mid-face area but it sounds like the product may have been injected too superficially.  If after massage and two weeks it still looks lumpy then you should return to your treating physician to have the product dissolved. Best, Dr. Green

Lumps with Voluma

If you can not see the lumps, I would leave the filler alone.  If it looks irregular, you can try to massage it until it is smoother.  Your injector should be able to help you with this.  I would dissolve it only as a last resort.  Good luck!

I have lumps 2 weeks after voluma. Should I have it dissolved?

Thank you for your question. Voluma is a thick filler and is mostly intended for the cheek area. Generally after two weeks the pain and swelling are gone however this could take longer in a thinner area of your face. Consult with a Board Certified Plastic Surgeon for your best treatment options.

Voluma can be tender and nodular at first

hello! With the Voluma injections, if done correctly, it will be sore and tender for about 2 weeks. It will be sore when you rub it.
Also you will be able to feel if for about 2 weeks. After this it usually softens and is not as palpable. If there is a "lump"- massage does help.
Good luck.

Anne Taylor, MD
Columbus Plastic Surgeon
5.0 out of 5 stars 34 reviews

I have lumps 2 weeks after voluma. Should I have it dissolved?

Thank you for your question.  Results with Voluma may take up to a month or longer to stabilize, and I would wait a couple of weeks before deciding whether you would like to have the Voluma dissolved.  Your tissues need time to stretch and accommodate to the filler.  I would also gently massage the Voluma to try and reduce the lumpy appearance and help with the pain.  Hope that this helps.  

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Time is on your side: Dissolving can be a later option

It sounds good that you went back and had your doctor reevaluate the areas.  This implies he or she suspects the areas of concern will improve with some additional time.  The option to use hyaluronidase enzyme can be applied weeks or months after hyaluronic acid filler injection, so you can save that to use if there are lasting concerns.  Follow your doctor's instructions about massage.

Sutton Graham II, MD
Greenville Plastic Surgeon
4.8 out of 5 stars 5 reviews

Lumps 2 weeks post Voluma

Hello ilovestandardpoodles,

Thank you for posting your question. I would readdress your concerns with your physician. Tenderness is common at the the injection site and can last for a couple days. It is uncommon to be experience pain 2 weeks post injection. As far as the lumps are concerned, you can gently massage the areas to see if that helps. Otherwise, I would wait a couple weeks to let any inflammation settle down, and be reassessed prior to considering hyaluronidase injections. Hope this helps!

Best wishes,

Dr. Michael Brown
Northern Virginia Plastic Surgeon

Voluma lumps

It is not unheard of to have some tenderness and feel some firmness 2 weeks after Voluma. Provided there isn't any sign of infection, I would recommend waiting another couple of weeks before even thinking about dissolving the Voluma. In some cases the injector may use small aliquots of products deposited in deep tissue to bring out a deeper wrinkle or add volume. This can result in "feeling lumpy." If done properly, it will not look lumpy. Use an over the counter product like Tylenol or Motrin to alleviate the discomfort and you could also apply ice if desired. Be well, Dr. M 

Jared Mallalieu, DO
Annapolis General Surgeon
5.0 out of 5 stars 8 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.